Kansas, 2011Excessive Heat in Kansas, July 14 to 31, 2011
July 14 to 31, 2011 · NWS ICT · 26 events in 26 counties and zones
An extended period of 100 degree heat settled over the region from the middle portion of the month until the end of the month. High temperatures across most of Central and South Central Kansas stayed at or above 98 degrees for seventeen straight days, with some areas seeing max temperatures reaching 109 to 113 degrees.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 5
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $100,000
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extended period of 100 degree heat settled over the region from the middle portion of the month until the end of the month. High temperatures across most of Central and South Central Kansas stayed at or above 98 degrees for seventeen straight days, with some areas seeing max temperatures reaching 109 to 113 degrees. The hot temperatures reached their peak on July 27th, as Salina, Kansas soared to 113 degrees and Wichita, Kansas climbed to 111 degrees for the second time this month. The area had not witnessed a stretch of 100 degree heat like this since the early 1980s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 13, 10:38 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 13, 10:38 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT WED JUL 13 2011
.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED THUNDERSTORMS OVER NORTH CENTRAL KS SHOULD CONTINUE
MOVING SLOWLY EASTWARD OVERNIGHT...WITH SOME REDEVELOPMENT ON THE
WESTERN FLANK POSSIBLE GIVEN 925-800 MOIST INFLOW. WILL CARRY
VCTS AT RSL/SLN SITES. OTHERWISE...SOME EARLY MORNING MVFR VSBYS
POSSIBLE AT CNU WHERE LIGHT EAST WINDS PREVAIL. ISOLATED AFTERNOON
THUNDER POSSIBLE THURSDAY AFTERNOON ACROSS EASTERN KS WHERE
INSTABILITY AXIS WILL COINCIDE WITH WEAKENING CONVECTIVE
INHIBITION. WILL NOT INCLUDE A TS MENTION AT CNU OR SLN AT THIS
JUNCTURE GIVEN PRECIPITATION CHANCES ARE ABOUT 15-20%.
JMC
&&
.PREV DISCUSSION... /ISSUED 606 PM CDT WED JUL 13 2011/
AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS OVER NORTHWEST KS HAVE FORMED ALONG A CONVERGENCE
BOUNDARY. THIS ACTIVITY SHOULD CONTINUE TO PROPAGATE EASTWARD THIS
EVENING GIVEN WEAK ISENTROPIC LIFT AND UPSLOPE FLOW. THIS ACTIVITY
COULD AFFECT RSL AND POSSIBLY SLN TAF SITES. STORMS OVER NORTHWEST
OKLAHOMA COULD POSSIBLY MAKE IT INTO SOUTH CENTRAL KS...SOUTHWEST
OF ICT THIS EVENING VIA OUTFLOW INTERACTIONS. AT THIS TIME WILL
CARRY VCTS AT RSL AND SLN AND LEAVE TS MENTION OUT OF OTHER SITES.
MOIST SOUTHEASTERLY BOUNDARY LAYER FLOW COULD YIELD SOME EARLY
MORNING MVFR VSBYS/CIGS ALTHOUGH CONFIDENCE IS NOT HIGH EXCEPT AT CNU.
JMC
PREV DISCUSSION... /ISSUED 256 PM CDT WED JUL 13 2011/
DISCUSSION...
MAIN FORECAST CHALLENGES ARE CONVECTIVE TRENDS THIS EVENING WITH
ATTENTION TURNING BACK TO INTENSE HEAT FOR THE END OF THE WEEK
THROUGH AT LEAST WED.
SYNOPSIS:
THE UPPER IMPULSE THAT BROUGHT THE CONVECTION OVER SOUTH CENTRAL AND
EASTERN KS YESTERDAY IS NOW SITUATED OVER THE OZARK REGION.
MEANWHILE A MUCH MORE PRONOUNCED SHORTWAVE CONTINUES TO CHURN OVER
THE PACIFIC NW. WATER VAPOR IMAGERY ALSO SHOWS A SUBTROPICAL
MOISTURE PLUME EXTENDING THROUGH WEST TX AND INTO WEST-CENTRAL KS.
AT THE SURFACE THE COLD FRONT THAT HAS BEEN LINGERING ACROSS
NORTHERN KS IS NOW STARTING TO SLOWLY LIFT NORTH AND STRETCHES FROM
NW KS INTO NORTHERN MO.
TONIGHT-THU:
CURRENT THINKING IS THAT CONVECTION WILL DEVELOP THIS AFTERNOON OVER
EASTERN CO/WESTERN KS AND DOWN INTO THE TX PANHANDLE MAINLY DUE TO
UPSLOPE PROCESSES ALONG WITH BEING POSITIONED UNDER THE MID/UPPER
LEVEL MOISTURE PLUME. FEEL THE MOST WIDESPREAD ACTIVITY WILL BE OVER
NW KS/SW NE WHICH WILL BE CLOSER TO THE FRONT AND ALSO CLOSER TO
SOME WEAK UPPER SUPPORT. THERE IS SOME MODEL AGREEMENT THAT
ISENTROPIC LIFT ALONG THE 315K SURFACE AND MOISTURE TRANSPORT IN THE
850-700MB LAYER WILL SPREAD OVER NW/NORTH CENTRAL KS THIS EVENING.
THIS SHOULD ALLOW THE ACTIVITY THAT DEVELOPS OVER NW KS TO PUSH
EAST...POSSIBLY AFFECTING OUR CENTRAL KS COUNTIES. OVER EASTERN KS IT'S
STARTING TO LOOK LIKE SUBSIDENCE BEHIND THE DEPARTING WEAK IMPULSE
MAYBE ENOUGH TO LIMIT WIDESPREAD CONVECTION THIS EVENING.
FOR THUR UPPER RIDGING WILL START TO STRENGTHEN OVER THE SOUTHERN
PLAINS WHICH WILL BECOME THE PREVAILING PATTERN THROUGH THE WEEKEND.
DID HOLD ONTO SOME SMALL PRECIP CHANCES OVER THE EASTERN FRINGES OF
FORECAST AREA WHERE LOWER CAPPING AND INCREASED LOW LEVEL MOISTURE
MAY LEAD TO A FEW DIURNALLY DRIVEN STORMS. IN ADDITION WEAK UPPER
DIFFLUENCE MAY HELP TO PROMOTE SOME OF THIS ACTIVITY.
A WARMING TREND WILL ALSO COMMENCE ON THU. HOWEVER CONSIDERING HOW
TEMPS ARE DOING TODAY...HAVE LOWERED MAXES A FEW DEGREES. THEREFORE
AM FAIRLY CONFIDENT WE WILL NOT BE DEALING WITH ANY HEAT HEADLINES
FOR THU.
FRI-WED:
THE MAIN THEME THROUGH THESE PERIODS WILL BE A RETURN TO SCORCHING
HEAT.
MODELS HAVE BEEN IN VERY GOOD AGREEMENT OVER THE LAST SEVERAL DAYS
IN BUILDING-IN A VERY IMPRESSIVE UPPER RIDGE OVER THE
SOUTHERN/CENTRAL PLAINS. THIS WILL ALLOW TEMPS TO WARM A FEW DEGREES
EACH DAY WITH WIDESPREAD 100S LIKELY BY THE WEEKEND. AT THIS POINT
IT LOOKS LIKELY WE WILL RETURN TO THE HEAT HEADLINE BUSINESS BY THE
WEEKEND. THERE DOES NOT APPEAR TO BE ANY RELIEF FROM THE HEAT
THROUGH AT LEAST WED AS THE PATTERN CHANGES VERY LITTLE. THE NEXT
FEATURE TO WATCH FOR A POTENTIAL COOL DOWN WILL BE AN UPPER WAVE
THAT WILL TRY TO TOP THE NORTHERN ROCKIES TOWARD THE END OF NEXT
WEEK. HOWEVER AT THIS POINT THERE IS QUITE A BIT OF MODEL UNCERTAINTY
REGARDING THIS FEATURE.
LAWSON
AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN UPPER LEVEL LOW WHICH LED TO SCATTERED SHOWERS IN SOUTHEAST KS
OVERNIGHT...HAS SLOWLY MOVED EAST OF THE AREA. REMNANT MID LEVEL
MOISTURE COULD LEAD TO ANOTHER CHANCE OF SHOWERS AND POSSIBLE
TSRA...ACROSS SOUTHEAST KS THIS AFTERNOON...SO HAVE INSERTED A CB
DESCRIPTOR FOR THIS CHANCE...AS THINK THE TSRA CHANCE WILL BE MORE
ISOLATED THIS AFTERNOON. THE REST OF THE AREA WILL SEE VFR
CONDITIONS UNTIL 12Z/THU....WHEN SHORT TERM MODELS SHOW SOME LOW
LEVEL MOISTURE LEADING TO AN MVFR CLOUD DECK ACROSS PORTIONS OF
SOUTH CENTRAL KS. SO WILL INSERT A MENTION OF THIS MVFR CEILING IN
THE KICT/KHUT TAFS FOR THE 12-15Z/THU TIME FRAME. MORNING SUN ON
THU WILL BURN OFF THIS MVFR CEILING BY MID MORNING THU.
KETCHAM
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 75 99 76 102 / 20 10 10 10
HUTCHINSON 75 99 76 103 / 20 10 10 10
NEWTON 74 98 76 102 / 20 20 10 10
ELDORADO 74 97 75 101 / 20 20 10 10
WINFIELD-KWLD 76 99 76 101 / 20 10 10 10
RUSSELL 72 99 74 102 / 60 10 10 10
GREAT BEND 73 100 74 104 / 40 10 10 10
SALINA 74 98 76 102 / 40 20 10 10
MCPHERSON 74 98 76 102 / 20 10 10 10
COFFEYVILLE 74 95 74 99 / 20 20 10 10
CHANUTE 73 94 74 97 / 20 20 10 10
IOLA 73 94 74 97 / 20 20 10 10
PARSONS-KPPF 74 95 74 99 / 20 20 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 13, 9:34 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT WED JUL 13 2011
KSZ032-033-047>053-067>072-082-083-091>096-098>100-150345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1034 PM CDT WED JUL 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS ACROSS MAINLY
CENTRAL KANSAS OVERNIGHT. THE MAIN THREATS WILL BE WIND GUSTS TO 50
MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS ON
THURSDAY WHERE GUSTS AROUND 50 MPH MAY OCCUR. ON THURSDAY AFTERNOON
HEAT INDICES OF 100 TO 105 ARE LIKELY WITH THE HIGHER INDICES FOUND
NEAR THE OKLAHOMA BORDER.
DANGEROUS HEAT WILL GRIP THE REGION FROM FRIDAY THROUGH TUESDAY AS
AFTERNOON HEAT INDICES REACH 105 TO 110 IN MOST AREAS. THEREFORE
ONE SHOULD LISTEN FOR POSSIBLE EXCESSIVE HEAT WARNINGS THIS
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 13, 8:06 PM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT WED JUL 13 2011
KSZ032-140245-
RUSSELL-
906 PM CDT WED JUL 13 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST RUSSELL COUNTY...
AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER NORTHEAST ELLIS COUNTY...ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF NATOMA...TO 6 MILES NORTH OF
VICTORIA...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
KLEINSASSER
Special weather statement, Jul 13, 11:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1241 AM CDT THU JUL 14 2011
KSZ048-140615-
ELLSWORTH-
1241 AM CDT THU JUL 14 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF KANOPOLIS STATE
PARK...OR 7 MILES EAST OF ELLSWORTH...AND MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
DARMOFAL
Special weather statement, Jul 13, 11:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1252 AM CDT THU JUL 14 2011
KSZ047-140615-
BARTON-
1252 AM CDT THU JUL 14 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CLAFLIN...OR 11
MILES NORTHEAST OF GREAT BEND...AND MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
DARMOFAL
Excessive Heat, Reno
- When
- July 14, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Reno forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
The oppressive heat during the last half of the month led to three heat related fatalities in Hutchinson, Kansas. The first occurred on July 14th, when a 73 year old man died from heat related causes. The second occurred on July 16th, when a 63 year old man passed away, and the third occurred on July 20th, when a 76 year old man died of heat stroke. In all three cases, police reported that the interior temperature inside the homes was 95 degrees.
Excessive Heat, Russell
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Excessive Heat, Barton
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Barton forecast zone
- Crop damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Over 75 head of cattle a day died during the heat wave.
Excessive Heat, Lincoln
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
Lincoln county recorded 9 days of temperatures of 105 or greater during this heat wave.
Excessive Heat, Ellsworth
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Excessive Heat, Saline
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
The airport in Salina, Kansas, saw temperatures soar to 113 degrees on July 27th, 2011.
Excessive Heat, Rice
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Rice forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
Excessive Heat, McPherson
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
Excessive Heat, Marion
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
Excessive Heat, Chase
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Chase forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
Excessive Heat, Butler
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Butler forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
The oppressive heat led to the death a 65 year old man on July 18th. The victim was apparently working on a lawn mower when he was overcome by the heat. He later died from heat related issues.
Excessive Heat, Kingman
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Kingman forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
Excessive Heat, Harper
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
Excessive Heat, Sumner
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Sumner forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
The searing heat claimed one life, when a 47 year old man was riding his bicycle in the triple digit heat and collapsed on the side of the road near Oxford, Kansas. He was later pronouced dead from a heat related cardivascular collapse.
Excessive Heat, Harvey
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Harvey forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
Excessive Heat, Cowley
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Cowley forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
The 100 degree heat through the end of the month, led the county to record its third hottest July on record, only surpassed by the heat waves in 1934 and 1980.
Excessive Heat, Sedgwick
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
During the last half of the month, the city of Wichita, Kansas, recorded 16 out of 17 days above 100 degrees. The hottest temperatures occurred on July 23rd, when the mercury reached 108 degrees, and July 27th when it reached 111 degrees. The 111 degree temperature was the second time this month that the temperature had reached that lofty number. This tied the fourth warmest temperature ever recorded in the city.
Excessive Heat, Greenwood
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
Excessive Heat, Elk
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Elk forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
Excessive Heat, Chautauqua
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Chautauqua forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
Excessive Heat, Woodson
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Woodson forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
Excessive Heat, Wilson
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
Excessive Heat, Montgomery
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
Excessive Heat, Allen
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Allen forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
Excessive Heat, Neosho
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Neosho forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
Excessive Heat, Labette
- When
- July 15, 1:30 PM CST to July 31, 11:59 PM CST
- Where
- Labette forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, July 14, 20111 death · $150,000 · 1 event
- Damaging Winds in New Mexico, July 14, 20111 death · $25,000 · 50 kt wind · 2 events
- Excessive Heat in Kansas, July 14 to 23, 20116 injured · 23 events
- Flash Flooding in Iowa, July 14, 2011$150,000 · 2 events
- Flash Flood and Hail in Colorado, July 14, 20111 injured · $60,000 · 1 in hail · 13 events
- Flash Flooding and Hail in North Dakota, July 14 to 15, 2011$80,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Georgia, July 14 to 16, 2011$50,000 · 1 in hail · 7 events
- Damaging Wind in Texas, July 14, 2011$40,000 · 56 kt wind · 1 event
- Flash Flood in North Carolina, July 14, 2011$40,000 · 1 event
- Flooding in Iowa, July 14 to 23, 2011$30,000 · 2 events
- Hail and Damaging Winds in Montana, July 14, 20111.75 in hail · 18 events
- Flash Flood and Hail in Montana, July 14, 20112 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336711, 336680, 336687, 336688, 336689, 336695, 336696, 336697, 336709, 336710, 336712, 336713, 336714, 336715, 336716, 336723, 336724, 336725, 336726, 336727, 336728, 336729, 336730, 336731, 336732, 336733.